MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
An advance 35 lp low profile balloon catheter was used in a peripheral percutaneous transluminal angioplasty.It was reported that, during inflation, the balloon burst.The vessel was reported to be calcified.Another device was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, documentation, manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.One advance 35 lp low profile balloon catheter, was returned for investigation separated.Distal portion of balloon and distal end of catheter missing.Balloon tubing is stretched.Only proximal marker band was returned.Distal end of balloon tubing is frayed.Kink is noted in catheter at 103.3 cm from the proximal end.In the devices returned state, dimensional requirements did not meet specifications.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.A review of the device history record showed two no non-conforming events which were not related to the reported issue, in addition, all non-conforming product was reworked prior to completion of the final lot.There were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.However, appropriate measures have been initiated to address this failure mode.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6962022
Report Number1820334-2017-03635
Device Sequence Number10942449
Product Code DQY
UDI-Device Identifier10827002522722
UDI-Public(01)10827002522722(17)200815(10)8142104
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Medical Technologist
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-135-7-4.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer01/16/2018
Initial Report FDA Received Date10/19/2017
Supplement Report FDA Received Date01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1